Hail, Washington
- When
- August 1, 5:40 PM MST
- Where
- Washington County, 10.09 mi WSW of Burdett
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.310, -103.130
A severe thunderstorm produced hail to to quarter size and wind gusts to 62 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced hail to to quarter size and wind gusts to 62 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 1, 1:23 PM MST, 4 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 223 PM MDT SAT AUG 1 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 147 PM MDT SAT AUG 1 2015 STABLE LAYER CURRENTLY HELPING TO KEEP STORMS AT BAY THIS AFTERNOON. SOME DEVELOPMENT OVER THE HIGHER TERRAIN AND AREAS SOUTH OF I-70 IS STILL POSSIBLE INTO THE EARLY EVENING HOURS. AREAL COVERAGE WILL BE ISOLATED WITH MAIN THREATS BEING MODERATE TO HEAVY RAIN AND GUSTY WINDS. INCLUDED A SLIGHT CHANCE OF PRECIPITATION OVER THE LOWER FOOTHILLS AND EAST INTO DENVER DUE TO MODEL SOUNDINGS SHOWING THE CAP DISSIPATING THROUGHOUT THE AFTERNOON AND EARLY EVENING. THIS COULD LEAD TO SOME LIGHT SHRA DEVELOPING INTO THE EVENING HOURS BUT ONCE AGAIN COVERAGE WILL BE ISOLATED WITH SOME BRIEF RAIN AND GUSTY WINDS. SKIES WILL BECOME PARTLY CLOUDY OVERNIGHT WITH LOWS IN THE 60S FOR THE PLAINS AND 40S FOR THE MOUNTAINS. SUNDAY WILL SEE THE UPPER LEVEL RIDGE STILL IN PLACE OVER THE SOUTHERN CONUS WITH A DISTURBANCE MOVING INTO UTAH. THIS WILL ALLOW FOR SOME ADDITIONAL SUBTROPICAL MOISTURE TO MOVE INTO AZ AND CO. THUNDERSTORM COVERAGE WILL INCREASE OVER THE MOUNTAINS BY TOMORROW AFTERNOON WITH A SLIGHT CHANCE OVER THE PLAINS CLOSEST TO THE FOOTHILLS. THERE IS LESS OF A CAP TOMORROW WITH WEAK SUBSIDENCE TRANSITIONING OUT AS WELL AS INCREASED MOISTURE. THIS WILL HELP TO EXTEND THE COVERAGE TOMORROW AFTERNOON. TEMPERATURES WILL STILL BE AROUND NORMAL WITH HIGHS IN THE UPPER 80S TO LOWER 90S OVER THE PLAINS AND 60S TO 70S FOR THE MOUNTAINS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 147 PM MDT SAT AUG 1 2015 SUNDAY NIGHT...THE UPPER LEVEL TROUGH WILL MAKE ITS WAY INTO WESTERN CO. THE MDLS CONTINUE TO SHOW AN INCREASE IN SUBTROPICAL MOISTURE OVER THE HIGH COUNTRY...ENOUGH TO GO WITH LIKELY POPS OVERNIGHT. THE HIGHEST POPS WILL BE IN THIS AREA. MID LEVEL SUBSIDENCE ASSOCIATED WITH THE UPPER LEVEL RIDGE SHOULD KEEP THE NORTHEAST PLAINS OF CO...WITH JUST ISOLD POPS IN AND NEAR THE FOOTHILLS AND PALMER DIVIDE. MONDAY INTO MONDAY NIGHT...THE UPPER TROUGH WILL SHIFT THE RIDGE AXIS EASTWARD AS IT SLOWLY MAKES ITS WAY EASTWARD ALONG THE NORTHERN BORDER. THIS WILL ALLOW FOR THE CHC OF THUNDERSTORMS TO ENCOMPASS THE ENTIRE CWA IN THE AFTERNOON AND OVERNIGHT...WITH THE HIGHEST POPS OVER THE NORTHERN HALF OF THE FORECAST AREA. MORE CLOUD COVER WILL ALLOW FOR COOLER TEMPERATURES AS WELL MONDAY AFTERNOON. TUESDAY AND TUESDAY NIGHT...THE TROUGH WILL SHIFT TO THE NORTHEAST AND EAST WITH THE RIDGE REESTABLISHING ITSELF OVER THE DESERT SOUTHWEST. A DRIER NORTHWESTERLY FLOW ALOFT WILL BE OVER COLORADO. THE COVERAGE OF THUNDERSTORMS WILL BE ISOLATED TO WIDELY SCATTERED...WITH THE BEST COVERAGE IN THE MOUNTAINS AND FAR NORTHEAST PLAINS. THE RIDGE WILL FLATTEN A BIT IN THE MIDDLE OF THE WEEK AS ANOTHER SYSTEM PASSES ACROSS WYOMING ON THURSDAY. NOT MUCH MOISTURE WITH THIS SYSTEM SO IF STORMS DEVELOP OVERALL COVERAGE WILL BE LOW. A BROAD BUT FLAT UPPER RIDGE IS PROGGED FOR LATE IN THE WEEK. SOME MOISTURE...BUT OVERALL POPS WILL BE TEMPERATURES SLIGHTLY ABOVE SEASONAL NORMALS. THERE MAY BE A BIT MORE MOISTURE TO WORK WITH BY THE WEEKEND AS THE FLOW ALOFT BECOMES SOUTHWESTERLY AND THE RIDGE AXIS SHIFTS TO THE EAST OF CO. && .AVIATION...(FOR THE TAFS THROUGH 00Z SUNDAY LATE AFTERNOON) ISSUED AT 147 PM MDT SAT AUG 1 2015 CONDITIONS WILL REMAIN VFR THROUGH THE NEXT 24 HOURS AT APA...DEN AND BJC. THERE IS A SLIGHT CHANCE OF SOME DEVELOPING SHOWERS TO THE SOUTH AND EAST OF THE TERMINAL SO INCLUDED VCSH WITH LIGHT GUSTING LATER THIS AFTERNOON INTO THE EARLY EVENING. DO NOT EXPECT RESTRICTIONS TO CEILINGS OR VISIBILITY WITH THE SHOWERS. WINDS WILL LIGHT AND VARIABLE THEN TRANSITION AROUND TO DRAINAGE BY 04Z BEFORE GOING NORTH BY TOMORROW MORNING. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BOWEN LONG TERM...COOPER AVIATION...BOWEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1001 AM MDT SAT AUG 1 2015 COZ030>051-021615- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1001 AM MDT SAT AUG 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE MOUNTAINS THIS AFTERNOON...MAINLY ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR. THERE COULD ALSO BE A FEW THUNDERSTORMS EXTENDING OVER THE PALMER DIVIDE AS WELL. EXPECT HEAVY RAIN AND GUSTY WINDS WITH THE STRONGER STORMS. THERE WILL BE A DRIER AND MORE SUBSIDENT AIRMASS IN PLACE ESPECIALLY OVER FAR NORTHERN AND NORTHEAST COLORADO. TEMPERATURES WILL BE A FEW DEGREES WARMER TODAY OVER THE PLAINS WITH READINGS IN THE LOWER 90S UNDER PARTLY CLOUDY SKIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND MONDAY...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE AS MOISTURE FLOWS UP FROM THE SOUTH WITH A PASSING UPPER LEVEL WEATHER DISTURBANCE. TUESDAY WILL BE IT WILL BE DRIER AND COOLER. WEDNESDAY SHOULD BE DRY AS WELL WITH THE WARMEST TEMPERATURES OF THE WEEK UNDERNEATH A STRONG RIDGE OF HIGH PRESSURE. FOR THE LATTER PART OF THE WEEK...THERE WILL BE A A SLIGHT CHANCE OF THUNDERSTORMS IN THE HIGH COUNTRY ON THURSDAY AND A BETTER CHANCE OF STORMS ACROSS THE REGION ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 428 PM MDT SAT AUG 1 2015 COZ048-012315- LOGAN COUNTY CO- 428 PM MDT SAT AUG 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN COUNTY UNTIL 515 PM MDT... AT 427 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PADRONI...OR 10 MILES NORTH OF STERLING...MOVING SOUTH AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STERLING...FLEMING...ILIFF...ATWOOD...NORTH STERLING RESERVOIR... PADRONI AND PROCTOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4048 10324 4076 10343 4091 10297 4063 10279 TIME...MOT...LOC 2227Z 341DEG 6KT 4080 10315 DANKERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 623 PM MDT SAT AUG 1 2015 COZ041-046-020115- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO- 623 PM MDT SAT AUG 1 2015 ...SPECIAL WEATHER STATEMENT... AT 623 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF AGATE...OR 28 MILES NORTHWEST OF LIMON...MOVING SOUTH AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ELBERT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3946 10432 3951 10404 3923 10387 3917 10429 TIME...MOT...LOC 0023Z 341DEG 6KT 3943 10419 DANKERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 630 PM MDT SAT AUG 1 2015 COZ050-051-020115- SEDGWICK COUNTY CO-PHILLIPS COUNTY CO- 630 PM MDT SAT AUG 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PHILLIPS AND WESTERN SEDGWICK COUNTIES UNTIL 715 PM MDT... AT 628 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SEDGWICK...OR 12 MILES SOUTH OF CHAPPELL...MOVING SOUTH AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM PRODUCED HAIL UP TO GOLFBALL SIZE AND GUSTY WINDS UP TO 75 MPH AS IT MOVED OVER THE NEBRASKA PANHANDLE BETWEEN 500 PM AND 600 PM. THE STORM HAS WEAKEND SIGNIFICANTLY...BUT IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HAXTUN...OVID...SEDGWICK...PAOLI...MARKS BUTTE AND FAIRFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4098 10263 4100 10239 4061 10218 4060 10264 TIME...MOT...LOC 0028Z 353DEG 16KT 4092 10254 DANKERS
The Denver radar (KFTG), 134 km away, was scanning. The volume nearest the first event began at 00:38 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593091, 593092, 593093.